Hi There -
I have been on Oxycontin for roughly the last 8 years for sever pain in my neck region. Over the years, I had zero negative physical reactions to the medication. My daily amount taken would vary between 240mg to 400 mg. In the past 2.5 months, I have felt some adverse effects in flank area, first on the right side and now on both. I have greatly reduced the amount of medication I've taken, in hopes this would alleviate the reaction, and while it has helped, I still feel my kidneys, although the pain is not severe. Nine months ago, I had my kidneys checked, with normal GFR levels and creatine. However, the symptoms have only presented themselves in the last three months. At higher doses of the medication, I notice additional kidney pain and very dry skin about two hours after ingestion. Beyond that, there are no other symptoms. No fatigue, nausea, appetite issues, swelling in the extremities, metallic taste in the mouth, nothing else. I have noticed changes in the amount of urine I produce when taking the medication, but that has decreased with smaller doses. Recently, my urine has been a lighter, clearer yellow, and has remained that color since having the skin issues.
I'm looking for thoughts/help from anyone on this. Everywhere I look, nothing really links Oxycontin use with kidney/liver issues. Most of the concern is around the Acetaminophen that could accompany it, although that is not an issue for me. Have I been on the medication too long? Do your kidneys eventually need a break? Could liver issues be causing this problem? Thanks in advance for the help.